Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Bipolar disorder with increased level after taking thyronorm, not taking medicine for bipolar. Solution?

my wife is taking Thyronorm 100 mcg on prescribtion of a Doctor specialised in the subject. Now I have confirmation from a Psychiatrist that she suffering from Bipolar Disorder with increased level from the day she is taking Thyronorm i.e approxmately one year. What is my solution. She is not taking medicine for Bipolar. She will not agree to see doctor also. Me and my family are suffering for her extreme behaviours.
Asked On : Thu, 2 May 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for using healthcare magic.

I have gone through your available history.

Thyroid dysfunction is many times associated with mood disorder. It is commonly associated with mood swings.

You can take her to psychiatrist for evaluation and management. She might be benefited with divalprorex sodium or oxcarbamezapine. Lithium is gold standard treatment for bipolar mood disorder but it reduces the thyroid hormone so it should be avoided.

If she does not agree to take medicines, there are some preparations of divalprorex or risperidone or olanzapine are available which can be given in foods without knowledge of patient. You may get prescription from your psychiatrist.

She might be benefited with counselling.


Answered: Thu, 2 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor